Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 25, 2019, 10:59 PM EDT for 4 counties in Georgia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2019, 10:59 PM EDT (02:59 UTC)
- Expired
- Mar 25, 2019, 11:15 PM EDT
- In force
- 16 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Montgomery County, GA, Telfair County, GA, Toombs County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319
WWUS82 KFFC 260259
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1059 PM EDT MON MAR 25 2019
GAZ086-108>113-260315-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Wilcox GA-Montgomery GA-
Dodge GA-
1059 PM EDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...TELFAIR...
SOUTHERN EMANUEL...SOUTHEASTERN WILCOX...MONTGOMERY AND SOUTHEASTERN
DODGE COUNTIES UNTIL 1115 PM EDT...
At 1059 PM EDT...a line of strong thunderstorms was extending from
near Aline to near Jordan to near Antioch Church...and moving
southeast at 55 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
McRae, Lyons, Alamo, Mount Vernon, Vidalia, Helena, Lumber City,
Glenwood, Milan, Uvalda, Ailey, Rhine, Scotland, Higgston, Santa
Claus, Alston, Jacksonville, Towns, Ohoopee and Horse Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3181 8314 3185 8318 3185 8351 3187 8355
3213 8289 3235 8225 3233 8224 3217 8218
3191 8223 3194 8228 3194 8238 3197 8244
3196 8250 3195 8248 3195 8249 3196 8253
3196 8257 3192 8268 3178 8286 3178 8300
TIME...MOT...LOC 0259Z 293DEG 48KT 3233 8221 3201 8267 3184 8334
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 25, 9:08 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 25, 9:08 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 908 PM EDT Mon Mar 25 2019 .UPDATE... Band of showers and thunderstorms continues to progress through central GA. The general trend is a diminishing in strength although still can't rule out an isolated strong to severe storm with the main threat being hail and damaging winds. A few showers remain across north GA. Will adjust pops across the entire CWA for the rest of this evening. && .PREV DISCUSSION... /Issued 334 PM EDT Mon Mar 25 2019/ SHORT TERM /Tonight through Tuesday Night/... Tricky forecast for the start of the short term with if and how much possible strong to severe convective development occurs late this afternoon into evening with upper wave/cold pool pushing in from the west and if any sfc destabilization happens. Some rather dense cloud coverage has limited warming/instability across north GA for the time being and even though a pocket of some clearing is advecting in from the west, some stratocu is quickly filling in. That being said... hi-res models are consistent with scattered initiation across AL here in the next few hours that continue into north and part of central GA and it wouldn't take much CAPE given the very low freezing level and aforementioned cooling aloft/steepening lapse rates to generate thunderstorms capable of hail. Will be holding steady on the forecast given these factors, and may just be a bit delayed than previous thoughts. Wedge front builds in Tuesday and has enough forcing and CAM agreement to warrant slight to low end chance pops for shower development. Decent inversion aloft will keep things capped so not including thunder mention. A secondary much weaker upper shortwave looks to push across western and central GA late Tuesday into the overnight so have held onto some slight shower chances accordingly. Cooler temps expected Tuesday in the upper 50s to low 60s for most areas given wedge, and lows Tuesday night will be back in the low 40s to upper 30s. Baker LONG TERM /Wednesday through Monday/... No significant weather impacts expected in the long term period. Main concerns are timing of precip and chance of convection associated with next system, currently progged for Sunday and beyond. Pattern at start of period characterized by NW flow aloft over the southeast CONUS with shortwave trough east of southeast U.S. Atlantic coast. Wed and Thurs will be great days to be outside, with clear skies and warm daytime temps and cool morning temps. Could see some areas of far northeast GA approach freezing temps Tues and Wed night. By Thurs large shortwave centered over Hudson's Bay with flow extending well into OH/TN valley, Could see some clouds over north GA in the westerlies. Flow becomes WSWly aloft Friday with warming and increasing high clouds. At this point, 12Z models diverge somewhat but in better agreement than prev cycles. GFS/CMC faster while EC slower, but all bring in precip Sat/Sun. Too far out to indicate likelihood of convection or precip amounts with any confidence. Did see that GFS has much more intense evolution of second shortwave behind the weekend system which greatly modulates precip amounts and PoPs. Have continued Slt Chc/Chc pops thru Mon based on lack of model consensus and large discrepancy of fcst impacts (i.e. if you want to see heavy rain and the washing of pollen, bet on the GFS). Until then, with rainfall with today's system mainly expected over north GA, drought conditions over middle GA will continue to expand. SNELSON PREV DISCUSSION... /Issued 342 AM EDT Mon Mar 25 2019/ LONG TERM /Tuesday Night through Sunday/... A secondary closed upper low behind the main trough could lead to some wraparound cloud coverage and additional light showers and graupel (the latter due to very cold temperatures in the core of the system) on Tuesday. These conditions should be coming to an end by Tuesday night as the extended period begins. Upper-level ridging will then build in to the southeastern CONUS on Wednesday and an associated surface high will simultaneously move east of the Appalachians. High pressure will then progressively build southward from this high across the forecast area during the later half of the work week. Clearing skies and dry conditions will be anticipated to return on Wednesday and lead to gradual warming through the end of the week. High temperatures mainly 5-10 degrees below climatological normals on Wednesday gradually increasing to 4-8 degrees above climatological normals by Saturday. The next system approaches the area during the coming weekend as an upper level longwave trough moves eastward from the Great Plains towards the Atlantic Coast. At the surface, a low pressure system is expected to drop a cold front into the the Mississippi Valley by Saturday night. This front is expected to push southeastward towards the forecast area Sunday as the low quickly retreats to the northeast. Model guidance is trending towards better agreement, but still remains somewhat inconsistent with the handling of this system as the front approaches Georgia. Latest GFS presents a faster, drier solution with precipitation ahead of the front entering the area late Saturday night and clearing the forecast area Sunday night, while the latest ECMWF presents a slower, wetter solution with precipitation entering Sunday morning and lingering until the front clears Monday morning. Sufficient instability is possible across central Georgia during the daytime on Sunday to support thunderstorm development, so included a slight chance of thunderstorms across the southern portion of the forecast area at that time. Will continue to monitor severe weather potential in ensuing forecasts for severe potential as model guidance continues to come into better agreement. King AVIATION... 00Z Update... Area of scattered showers/tsra will diminish from the northwest this evening and should clear the TAF sites by 06Z. Cigs should remain VFR through 06Z and then a decrease in cigs to MVFR late tonight and continuing through most of the day Tuesday. Scattered showers will develop along a backdoor front that will move across the forecast area Tuesday afternoon. Winds will be northwest 5 to 10kts through early Tuesday morning shifting to the northeast behind the back door front late Tuesday morning and afternoon. //ATL Confidence...00Z Update... Medium on timing on onset of MVFR cigs. Medium on timing of shra Tuesday afternoon. High on remainder of the elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 49 60 38 61 / 40 10 10 0 Atlanta 50 60 41 62 / 60 30 20 0 Blairsville 43 58 35 60 / 30 30 20 0 Cartersville 47 59 41 63 / 30 30 20 0 Columbus 51 65 44 65 / 60 30 20 0 Gainesville 48 59 39 59 / 30 20 20 0 Macon 51 64 41 64 / 70 30 20 0 Rome 48 60 42 64 / 30 20 20 0 Peachtree City 49 61 41 63 / 30 30 20 0 Vidalia 55 67 42 64 / 70 20 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....RW AVIATION...17
Hazardous weather outlook, Mar 25, 10:59 AM EDT, 12 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1059 AM EDT Mon Mar 25 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261500- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1059 AM EDT Mon Mar 25 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... An upper level system will push southeastward across the area today, bringing increased chances for showers and thunderstorms. Some storms could be strong to severe this afternoon into evening. The primary threats will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are possible Sunday and Sunday night as a cold front moves through the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Mar 25, 10:00 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1000 PM EDT MON MAR 25 2019
GAZ095-105>108-260230-
Crisp GA-Dooly GA-Houston GA-Wilcox GA-Pulaski GA-
1000 PM EDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...DOOLY...
SOUTHWESTERN HOUSTON...NORTHWESTERN WILCOX AND PULASKI COUNTIES UNTIL
1030 PM EDT...
At 1000 PM EDT...a strong thunderstorm was over Unadilla, or 12 miles
northeast of Vienna...moving southeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cordele, Hawkinsville, Vienna, Unadilla, Byromville, Pineview,
Pinehurst, Lilly, Dooling, Browndale, Richwood, Elko, Mock Springs,
Grove Park, Finleyson, Drayton, Pleasant View, Tippettville, East
Crisp and Flint River Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3208 8398 3209 8398 3210 8400 3214 8402
3229 8387 3229 8385 3231 8385 3240 8375
3225 8337 3222 8333 3189 8369
TIME...MOT...LOC 0200Z 302DEG 28KT 3226 8369
HAIL...0.25IN
WIND...40MPHLocal storm report, Mar 25, 10:14 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 PM EDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND DMG 1 WSW BRADLEY 33.05N 83.58W
03/25/2019 JONES GA 911 CALL CENTER
A TREE WAS BLOWN DOWN AT THE INTERSECTION OF WHEELER
ROAD AND WHITEHEAD PLACE.
&&
EVENT NUMBER FFC1900123
RWILLISSpecial weather statement, Mar 25, 10:15 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1015 PM EDT MON MAR 25 2019
GAZ076-085-086-096>098-109-111>113-260300-
Toombs GA-Jefferson GA-Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-
Montgomery GA-Laurens GA-Bleckley GA-Dodge GA-
1015 PM EDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...
SOUTHEASTERN JEFFERSON...WHEELER...EMANUEL...TREUTLEN...JOHNSON...
NORTHERN MONTGOMERY...LAURENS...SOUTHEASTERN BLECKLEY AND NORTHERN
DODGE COUNTIES UNTIL 1100 PM EDT...
At 1015 PM EDT...a line of strong thunderstorms was along a line
extending from Three Points to near Meeks to Cadwell...and moving
southeast at 40 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dublin, Swainsboro, Soperton, Alamo, Mount Vernon, Wrightsville,
Vidalia, East Dublin, Wadley, Twin City, Chester, Glenwood, Adrian,
Dexter, Dudley, Stillmore, Cadwell, Oak Park, Ailey and Higgston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3235 8225 3204 8272 3235 8337
3272 8277 3282 8257 3282 8252 3284 8252
3292 8236 3289 8229 3283 8231 3283 8226
3280 8221 3281 8214 3266 8208 3261 8200
TIME...MOT...LOC 0215Z 297DEG 36KT 3280 8225 3265 8263 3234 8305
HAIL...0.25IN
WIND...40MPHLocal storm report, Mar 25, 10:16 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 PM EDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG 3 NE GREENBERRY CROSSRO 32.98N 83.42W
03/25/2019 JONES GA 911 CALL CENTER
A TREE WAS DOWNED INTO THE ROADWAY AT THE INTERSECTION
OF SALEM CHURCH-MILLER RD AND GA-49.
&&
EVENT NUMBER FFC1900124
RWILLISSpecial weather statement, Mar 25, 10:22 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1022 PM EDT MON MAR 25 2019
GAZ096-105>111-260300-
Crisp GA-Dooly GA-Wheeler GA-Telfair GA-Wilcox GA-Bleckley GA-
Dodge GA-Pulaski GA-
1022 PM EDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...SOUTHEASTERN
DOOLY...WESTERN WHEELER...NORTHWESTERN TELFAIR...WILCOX...SOUTHERN
BLECKLEY...DODGE AND PULASKI COUNTIES UNTIL 1100 PM EDT...
At 1022 PM EDT...a line of strong thunderstorms was along a line
extending from near Dubois to Tremont...and moving east at 40 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
McRae, Eastman, Hawkinsville, Abbeville, Helena, Rochelle, Milan,
Pineview, Rhine, Scotland, Chauncey, Pitts, Union, Dubois, Baileys
Park, Seville, Ocmulgee Banks, Finleyson, Jay Bird Springs and China
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3185 8318 3185 8340 3189 8353 3208 8375
3235 8337 3218 8301 3215 8299 3216 8297
3204 8272 3181 8310 3182 8311 3181 8313
TIME...MOT...LOC 0222Z 292DEG 37KT 3228 8331 3202 8367
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 25, 10:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1059 PM EDT MON MAR 25 2019
GAZ086-108>113-260315-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Wilcox GA-Montgomery GA-
Dodge GA-
1059 PM EDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...TELFAIR...
SOUTHERN EMANUEL...SOUTHEASTERN WILCOX...MONTGOMERY AND SOUTHEASTERN
DODGE COUNTIES UNTIL 1115 PM EDT...
At 1059 PM EDT...a line of strong thunderstorms was extending from
near Aline to near Jordan to near Antioch Church...and moving
southeast at 55 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
McRae, Lyons, Alamo, Mount Vernon, Vidalia, Helena, Lumber City,
Glenwood, Milan, Uvalda, Ailey, Rhine, Scotland, Higgston, Santa
Claus, Alston, Jacksonville, Towns, Ohoopee and Horse Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3181 8314 3185 8318 3185 8351 3187 8355
3213 8289 3235 8225 3233 8224 3217 8218
3191 8223 3194 8228 3194 8238 3197 8244
3196 8250 3195 8248 3195 8249 3196 8253
3196 8257 3192 8268 3178 8286 3178 8300
TIME...MOT...LOC 0259Z 293DEG 48KT 3233 8221 3201 8267 3184 8334
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:09 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Mar 25, 8:14 PM EDT | Special Weather Statement | FFC | Crawford, Jones, Monroe, Talbot, Upson | 46 min |
| Mar 25, 8:18 PM EDT | Special Weather Statement | FFC | Hancock | 27 min |
| Mar 25, 8:25 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 35 min |
| Mar 25, 8:28 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 32 min |
| Mar 25, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Monroe, Twiggs, Wilkinson | 31 min |
| Mar 25, 8:47 PM EDT | Special Weather Statement | FFC | Macon, Taylor | 43 min |
| Mar 25, 8:50 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Jefferson, Putnam | 25 min |
| Mar 25, 9:02 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Houston, Peach, Twiggs | 43 min |
| Mar 25, 9:15 PM EDT | Special Weather Statement | FFC | Baldwin, Wilkinson | 30 min |
| Mar 25, 9:16 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Houston, Peach, Twiggs | 29 min |
| Mar 25, 9:21 PM EDT | Special Weather Statement | FFC | Jefferson | 24 min |
| Mar 25, 9:35 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 25 min |
| Mar 25, 9:45 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Johnson | 30 min |
| Mar 25, 10:00 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 30 min |
| Mar 25, 10:15 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson, Laurens, Montgomery, Treutlen, Wheeler | 45 min |
| Mar 25, 10:22 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski, Telfair, Wilcox | 38 min |
| Mar 25, 11:12 PM EDT | Special Weather Statement | FFC | Telfair, Toombs | 33 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.